Alert archive / Arizona / Flash Flood Warnings in 2010
Flash Flood Warning 35, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 27, 2010, 4:08 PM MST for Coconino County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2010, 4:08 PM MST (23:08 UTC)
- Expired
- Aug 27, 2010, 6:44 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.1 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 457 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1183 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 3:30 PM MST, 38 minutes earlier.
Area forecast discussion, Aug 27, 3:30 PM MST, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 330 PM MST FRI AUG 27 2010 .SYNOPSIS...LOW PRESSURE APPROACHING FROM THE WEST IS ALLOWING MOISTURE TO SURGE ACROSS ARIZONA WITH WET AND UNSETTLED WEATHER EXPECTED FOR THE REMAINDER OF TODAY AND SATURDAY. SOUTHWEST FLOW ALOFT SHOULD BEGIN TO PUSH MOISTURE EASTWARD SATURDAY NIGHT...LEAVING MAINLY DRY BUT BREEZY WEATHER FOR SUNDAY AND MONDAY. && .DISCUSSION...AN APPROACHING WEST COAST TROUGH HAS ENABLED INCREASING MOISTURE TO SHIFT INTO NORTHERN ARIZONA...AND THUNDERSTORMS HAVE BEEN MORE NUMEROUS THAN RECENT DAYS ACROSS COCONINO AND YAVAPAI COUNTIES. STORMS HAVE DISPLAYED VERY WEAK STORM MOTION AND THIS COUPLED WITH CELLS TRAINING OVER THE SAME LOCATIONS HAVE LED TO SOME QUITE HEAVY LOCALIZED RAINFALL AMOUNTS. IN PARTICULAR...PORTIONS OF CENTRAL YAVAPAI COUNTY HAVE SEEN PRECIPITATION IN EXCESS OF 1.5" WITH SEVERAL URBAN AND SMALL STREAM FLOOD ADVISORIES BEING ISSUED THIS AFTERNOON. AREAS OF PRECIPITATION ARE LIKELY TO CONTINUE OVERNIGHT...THOUGH THE INTENSITY OF THE SHOWERS WILL PROBABLY BE DECREASED. SCATTERED THUNDERSTORMS ARE LIKELY FOR SATURDAY AS WELL...WITH THE THREAT FOR HEAVY RAINFALL SHIFTING EAST TOWARDS THE NEW MEXICO BORDER DURING THE DAY. SATURDAY AFTERNOON...AS THE PRESSURE GRADIENT AHEAD OF THE TROUGH STRENGTHENS...WE WILL ALSO EXPERIENCE INCREASING SOUTHWEST WINDS ACROSS THE NORTHLAND. THE STRONGEST GUSTS ARE LIKELY OVER OUR WESTERN AND NORTHWESTERN ZONES...BUT ARE CURRENTLY EXPECTED TO REMAIN JUST BELOW WIND ADVISORY THRESHOLDS AT THIS TIME. BY LATE IN THE WEEKEND AND INTO EARLY NEXT WEEK...SOME DRYING IS ANTICIPATED AS THE SOUTHWESTERLY FLOW PUSHES THE GREATEST MOISTURE JUST EAST OF THE STATE WITH SOME SUBSIDENCE ALOFT. STILL...SLIGHT CHANCES FOR PRECIP WILL REMAIN IN THE FORECAST. BY THE MIDDLE OF NEXT WEEK...A SHIFT IN FLOW MAY ALLOW MONSOON MOISTURE TO AGAIN SHIFT NORTHWARD INTO NORTHERN ARIZONA WITH TYPICAL DAILY THUNDERSTORM ACTIVITY APPEARING A LIKELY SCENARIO AT THIS TIME. && .AVIATION...FOR THE 00Z PACKAGE...NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE WEST OF A PAGE-WINSLOW LINE THROUGH 02Z. SOME SHRA/TSRA WILL CONTINUE THROUGH THE OVERNIGHT HOURS AND SPREAD EASTWARD ACROSS THE REST OF NORTHERN ARIZONA. SCT THUNDERSTORMS WILL REDEVELOP AFT 18Z SAT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. PUBLIC.................KD AVIATION...............LATTO VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Aug 27, 10:16 AM MST, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1016 AM MST FRI AUG 27 2010 AZZ004>018-037>040-280715- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 1016 AM MST FRI AUG 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FORM THROUGH THE LATE MORNING AND AFTERNOON HOURS ACROSS NORTHERN ARIZONA TODAY AS LOW LEVEL MOISTURE INCREASES OVER THE REGION. THE GREATEST LIKELIHOOD FOR PRECIPITATION THROUGH TONIGHT WILL BE ACROSS YAVAPAI...COCONINO...AND NORTHERN GILA COUNTIES...WITH LESSER CHANCES FURTHER EAST IN NAVAJO AND APACHE COUNTIES. SOME AREAS MAY RECEIVE HEAVY RAINFALL WITH LOCALIZED FLOODING...AND RAIN WILL CONTINUE INTO THE NIGHTTIME HOURS FOR SOME LOCATIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AS A WEST COAST TROUGH APPROACHES OVER THE WEEKEND...THE CHANCE FOR THUNDERSTORMS WILL PERSIST EACH DAY. SOME DRYING IS POSSIBLE EARLY NEXT WEEK...MOST LIKELY AROUND MONDAY AND TUESDAY...BUT MONSOON MOISTURE IS FORECAST TO RETURN FOR THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 12:15 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Aug 27, 12:30 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Aug 27, 12:43 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Aug 27, 1:17 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Aug 27, 1:17 PM MST | Flash Flood Warning | FGZ | Coconino | 4 hr |
| Aug 27, 2:04 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Aug 27, 3:11 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Aug 27, 4:34 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.